Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 129, NWS Springfield, MO

April 2, 2006McDonald County, Newton County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 2, 2006, 12:34 AM CST for McDonald County, Newton County, Missouri. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2006, 12:34 AM CST (06:34 UTC)
Expired
Apr 2, 2006, 1:30 AM CST
In force
56 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties McDonald County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 106 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 12:45 AM CSTHAIL 0.88Seneca, MO
Apr 2, 12:55 AM CSTHAIL 0.755 W Neosho, MODIME SIZED HAIL REPORTED
Apr 2, 12:57 AM CSTTSTM WND DMGNeosho, MOTREE DOWN. POWER OUTAGES IN PARTS OF TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 1, 11:36 PM CSTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1782 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 020635
SVRSGF
MOC119-145-020730-
/O.NEW.KSGF.SV.W.0129.060402T0634Z-060402T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1234 AM CST SUN APR 2 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCDONALD COUNTY IN SOUTHWEST MISSOURI.
  NEWTON COUNTY IN SOUTHWEST MISSOURI.

* UNTIL 130 AM CST.

* AT 1231 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  GROVE...OR 10 MILES NORTH OF JAY...AND MOVING NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR NEOSHO BY 100 AM CST.
  NEAR DIAMOND BY 110 AM CST.

THE TOWN OF RACINE IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 3650 9462 3649 9409 3705 9407 3705 9461

$$

LINDENBERG
2 follow-up statements
000 
WWUS53 KSGF 020652
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1252 AM CST SUN APR 2 2006

MOC119-145-020730-
/O.CON.KSGF.SV.W.0129.000000T0000Z-060402T0730Z/
NEWTON MO-MCDONALD MO-
1252 AM CST SUN APR 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCDONALD AND
NEWTON COUNTIES UNTIL 130 AM CST...

AT 1248 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SHOAL CREEK DRIVE TO NOEL...
AND MOVING NORTHEAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR NEOSHO BY 100 AM CST.
  NEAR DIAMOND BY 105 AM CST.
  NEAR GRANBY BY 110 AM CST.
  NEAR FAIRVIEW BY 120 AM CST.

THE TOWNS OF CLIFF VILLAGE...REDINGS MILL...DENNIS ACRES...RACINE...
SHOAL CREEK ESTATES...POWELL...STELLA...NEWTONIA...STARK CITY AND
ROCKY COMFORT ARE ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 3650 9462 3649 9409 3705 9407 3705 9461

$$

LINDENBERG
000 
WWUS53 KSGF 020725
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
126 AM CST SUN APR 2 2006

MOC119-145-020736-
/O.EXP.KSGF.SV.W.0129.000000T0000Z-060402T0730Z/
NEWTON MO-MCDONALD MO-
126 AM CST SUN APR 2 2006

...THE SEVERE THUNDERSTORM WARNING FOR MCDONALD AND NEWTON COUNTIES
HAS BEEN ALLOWED TO EXPIRE...

AT 122 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.

LAT...LON 3650 9462 3649 9409 3705 9407 3705 9461

$$

SAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 11:55 PM CST, 39 minutes earlier.

Area forecast discussion, Apr 1, 11:55 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1155 PM CST SAT APR 1 2006

.UPDATE...

A SQUALL HAS INTENSIFIED ALONG THE LEADING EDGE OF AN MCS OVER
KS/OK. A STRONG COLD POOL HAS DEVELOPED BEHIND THE LINE AND REPORTS
OF WIND DAMAGE AND SEVERE WIND GUSTS CONTINUE. WHILE SEVERE
PARAMETERS...MAINLY INSTABILITY...RAPIDLY DIMINISH AS YOU MOVE INTO
THE MO OZARKS...GIVEN THE INTENSITY OF THE REPORTS...AND A STILL
FAIRLY UNSTABLE AIRMASS OVER THE WESTERN CWA...A SEVERE THUNDERSTORM
WATCH HAS BEEN ISSUED FOR THE FIRST THREE ROWS OF COUNTIES IN OUR
CWA. DSA

&&

.PREVIOUS DISCUSSION...
325 PM
SHOWERS AND THUNDERSTORMS THAT DEVELOPED ALONG AND NORTH OF 925 MB
CONVERGENCE ZONE THIS MORNING HAVE SPREAD NORTHEAST INTO OUR
SOUTHWEST ZONES THIS AFTERNOON. INTENSITIES HAVE DECREASED AS THE
STORMS MOVED INTO A MORE STABLE AIRMASS OVER OUR CENTRAL AND EASTERN
ZONES.

SURFACE WARM FRONT LIFTS ACROSS THE REGION TONIGHT AND UPPER LEVEL
WINDS INCREASE AHEAD OF AN APPROACHING UPPER LEVEL STORM SYSTEM TO
OUR WEST. MAIN FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT WILL REMAIN
TO OUR WEST THROUGH MUCH OF THE EVENING IN VICINITY OF LOW LEVEL
MOIST AXIS OVER WESTERN KANSAS/OKLAHOMA. AS THE MOIST AXIS SHIFTS
EAST AHEAD OF SURFACE LOW TRACKING FROM WESTERN KANSAS INTO
SOUTHEAST NEBRASKA...STRONG TO SEVERE STORMS ARE EXPECTED TO SPREAD
INTO OUR WESTERN COUNTIES AFTER MIDNIGHT. STORM CHANCES WILL
INCREASE OVER THE EASTERN OZARKS THROUGH SUNDAY MORNING INTO THE
AFTERNOON. CURRENT MODEL OUTPUT HAS THE COLD FRONT ENTERING OUR
WESTERN ZONES EARLY SUNDAY AFTERNOON AND TRACKING QUICKLY ACROSS
THE AREA BY 00Z MONDAY. BEST UPPER LEVEL DYNAMICS ARE FORECAST TO BE
TO OUR NORTH FROM THE I-70 CORRIDOR NORTHWARD INTO SOUTHERN
MINNESOTA. HOWEVER WE STILL EXPECT A PREDOMINANTLY LARGE
HAIL/STRAIGHT LINE WIND THREAT. POSSIBLE OUTFLOW BOUNDARIES LEFT
OVER FROM NOCTURNAL CONVECTION MAY ENHANCE ISOLATED TORNADO
POTENTIAL.

SHOULD SEE NEAR TO SLIGHTLY COOLER THAN NORMAL TEMPERATURES ON
MONDAY AND TUESDAY WITH CANADIAN HIGH EXPANDING ACROSS MUCH OF THE
CENTRAL U.S. WILL NEED TO MONITOR FROST POTENTIAL TUESDAY MORNING
WITH TEMPERATURES POSSIBLY FALLING INTO THE MID 30S OVER CENTRAL AND
NORTHERN ZONES. AFTERWARDS WE SHOULD SEE ANOTHER DECENT WARMUP AS
PROGRESSIVE UPPER FLOW PATTERN BRINGS ANOTHER STORM SYSTEM INTO THE
THE AREA BY WEDNESDAY/THURSDAY. SEVERE WEATHER POTENTIAL LOOKS
PRETTY DECENT FOR THE REGION BY THURSDAY AFTERNOON.

TERRY
&&

.AVIATION...

FOR THE 00Z KSGF/KJLN TAFS...MAIN CONCERN WILL BE THUNDERSTORM
DEVELOPMENT OVERNIGHT. NW-SE ORIENTED WARM FRONT FROM SOUTHEAST
KANSAS INTO SOUTHWEST MISSOURI IS EXPECTED TO LIFT NORTHEAST
TONIGHT. STRONG LOW LEVEL WINDS AND MOISTURE TRANSPORT WILL SUPPORT
A DEVELOPING COMPLEX OF STORMS NOW OVER KS/WESTERN OK. USING THE NAM
FOR TIMING...BELIEVE SHOWERS AND THUNDERSTORMS WILL MOVE EAST INTO
THE KJLN AREA SHORTLY AFTER MIDNIGHT...AND EAST INTO THE KSGF AREA
TOWARD MORNING. AFTER A BRIEF BREAK...STORMS WILL REDEVELOP ALONG A
DRY LINE THAT WILL RAPIDLY SWEEP EAST THROUGH THE AREA LATE SUNDAY
MORNING AND AFTERNOON.

THE PRESSURE GRADIENT WILL TIGHTEN UP CONSIDERABLY AS STRONG LOW
PRESSURE MOVES FROM NE KS INTO NORTHERN MO SUNDAY. BUFIT NAM
SOUNDINGS SUPPORT WIND GUSTS OF AROUND 30-35 KTS IN THE KSGF/KJLN
AREA SUNDAY. DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 1, 11:38 PM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1138 PM CST SAT APR 1 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1138 PM CST SAT APR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

A STRONG STORM SYSTEM DEVELOPING OVER THE CENTRAL HIGH PLAINS WILL
CONTINUE TO DRAW MOISTURE NORTHEAST INTO EASTERN KANSAS AND SOUTHERN
MISSOURI TONIGHT. THUNDERSTORMS THAT HAVE ALREADY DEVELOPED OVER
KANSAS AND OKLAHOMA ARE EXPECTED TO MOVE INTO EXTREME SOUTHEAST
KANSAS AND WESTERN MISSOURI SHORTLY AFTER MIDNIGHT. THESE STORMS
HAVE DEVELOPED INTO A SQUALL LINE AND WILL LIKELY PRODUCE WIND GUSTS
OF 40 TO 60 MPH AS THEY MOVE INTO EXTREME SOUTHEAST KANSAS AND
SOUTHWEST MISSOURI. THE MAIN THREAT AREA WILL BE WEST OF A LINE FROM
OSCEOLA TO CASSVILLE THROUGH 2 AM.

THE STORMS ARE EXPECTED TO GRADUALLY WEAKEN AFTER 2 AM AS THEY MOVE
INTO THE REST OF THE OZARKS IN AN AREA OF WEAKENING INSTABILITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LOW PRESSURE OVER KANSAS WILL MOVE NORTHEAST INTO SOUTHERN IOWA
SUNDAY AFTERNOON AND EVENING. A TRAILING COLD FRONT WILL SLIDE
THROUGH SOUTHEAST KANSAS AND SOUTHERN MISSOURI FROM WEST TO EAST
SUNDAY AFTERNOON AND EVENING. ALONG THIS FRONT...SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE
WINDS...LARGE HAIL AND AN ISOLATED TORNADO OR TWO WILL BE POSSIBLE.

WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE ACROSS THE ENTIRE
OUTLOOK AREA ON SUNDAY. THESE WINDS COULD COMBINE WITH LOW
RELATIVE HUMIDITIES TO PRODUCE AN INCREASED FIRE DANGER OVER
WESTERN PORTIONS OF THE OUTLOOK AREA SUNDAY AFTERNOON. IF A
SOAKING RAIN OCCURS TONIGHT OR SUNDAY MORNING...THE FIRE DANGER
WOULD BE SUBSTANTIALLY LOWER.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THURSDAY AFTERNOON
INTO FRIDAY AS ANOTHER STRONG STORM SYSTEM MOVES THROUGH THE
REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED OVER SOUTHEAST KANSAS AND WESTERN
MISSOURI IN COUNTIES WEST OF A LINE FROM OSCEOLA TO CASSVILLE
THROUGH 2 AM. EMERGENCY MANAGERS AND SPOTTERS OVER THE REST OF THE
OZARKS SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS ALONG THE
SQUALL LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 12:39 AM CSTSevere Thunderstorm WarningSGFJasper66 min
Apr 2, 12:49 AM CSTSevere Thunderstorm WarningSGFBarton41 min
Apr 2, 1:01 AM CSTSevere Thunderstorm WarningSGFBarry44 min
Apr 2, 1:18 AM CSTSevere Thunderstorm WarningSGFLawrence42 min
Apr 2, 1:22 AM CSTSevere Thunderstorm WarningSGFDade38 min
Apr 2, 1:41 AM CSTSevere Thunderstorm WarningSGFChristian, Greene49 min
Apr 2, 3:08 AM CDTSevere Thunderstorm WarningSGFHickory, Polk, St. Clair35 min
Apr 2, 2:40 PM CDTSevere Thunderstorm WarningSGFChristian50 min
Apr 2, 2:42 PM CDTSevere Thunderstorm WarningSGFStone23 min
Apr 2, 2:50 PM CDTSevere Thunderstorm WarningSGFGreene, Webster37 min
Apr 2, 2:57 PM CDTSevere Thunderstorm WarningSGFDouglas63 min
Apr 2, 3:00 PM CDTSevere Thunderstorm WarningSGFLaclede30 min
Apr 2, 3:07 PM CDTSevere Thunderstorm WarningSGFPulaski38 min
Apr 2, 3:14 PM CDTSevere Thunderstorm WarningSGFWright48 min
Apr 2, 3:19 PM CDTSevere Thunderstorm WarningSGFMiller, Morgan16 min
Apr 2, 3:23 PM CDTSevere Thunderstorm WarningSGFSt. Clair37 min
Apr 2, 3:24 PM CDTSevere Thunderstorm WarningSGFTexas66 min
Apr 2, 3:30 PM CDTSevere Thunderstorm WarningSGFMaries30 min
Apr 2, 3:35 PM CDTSevere Thunderstorm WarningSGFHowell, Ozark55 min
Apr 2, 3:40 PM CDTSevere Thunderstorm WarningSGFPhelps35 min
Apr 2, 3:51 PM CDTSevere Thunderstorm WarningSGFBenton24 min
Apr 2, 3:53 PM CDTSevere Thunderstorm WarningSGFOregon67 min
Apr 2, 3:58 PM CDTSevere Thunderstorm WarningSGFDouglas17 min
Apr 2, 4:21 PM CDTTornado WarningSGFOregon16 min
Apr 2, 4:23 PM CDTSevere Thunderstorm WarningSGFShannon30 min
Apr 2, 4:28 PM CDTSevere Thunderstorm WarningSGFDent11 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.